Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 71, NWS Wilmington, NC

July 28, 2014Brunswick County, Columbus County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Jul 28, 2014, 5:41 PM EDT for Brunswick County, Columbus County, New Hanover County, North Carolina. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2014, 5:41 PM EDT (21:41 UTC)
Expired
Jul 28, 2014, 6:45 PM EDT
In force
64 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, Columbus County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 43 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 5:44 PM EDTTSTM WND DMG1 Se Lake Waccamaw, NCTREE DOWN ON PECAN LANE CLOSE TO LAKESHORE DRIVE. TIME ESTIMATED BASED ON RADAR.
Jul 28, 5:58 PM EDTHAIL 11 Sw Bolivia, NCQUARTER SIZE HAIL AT THE 911 CENTER.
Jul 28, 5:58 PM EDTHAIL 12 Wsw Smith Creek, NCQUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF MARTIN LUTHER KING AND KERR AVE.
Jul 28, 6:00 PM EDTHAIL 1N Wilmington, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1920 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

637 
WUUS52 KILM 282141
SVRILM
NCC019-047-129-282245-
/O.NEW.KILM.SV.W.0071.140728T2141Z-140728T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
541 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
  COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CRUSOE ISLAND...OR 12 MILES SOUTHEAST OF WHITEVILLE...AND MOVING
  EAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EXUM...
  MAKATOKA...FREEMAN...RIEGELWOOD...DELCO...BATARORA...TOWN CREEK...
  PHOENIX...WINNABOW...BISHOP...WOODBURN...MILL CREEK...BOILING
  SPRING LAKES...LELAND...WRIGHTSBORO...WILMINGTON...SILVER LAKE...
  UNCW CAMPUS...SMITH CREEK...MYRTLE GROVE...MASONBORO...CAROLINA
  BEACH...WINDEMERE...SEAGATE...OGDEN...BAYSHORE AND WRIGHTSVILLE
  BEACH.

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3424 7777 3420 7780 3419 7779 3414 7784
      3412 7784 3393 7793 3421 7889 3447 7875
      3438 7845 3429 7772
TIME...MOT...LOC 2141Z 281DEG 38KT 3424 7850

$$

REINHART
2 follow-up statements
808 
WWUS52 KILM 282229
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT MON JUL 28 2014

NCC047-282239-
/O.CAN.KILM.SV.W.0071.000000T0000Z-140728T2245Z/
COLUMBUS NC-
629 PM EDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBUS COUNTY IS CANCELED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3424 7778 3421 7780 3419 7779 3414 7784
      3412 7784 3393 7793 3406 7831 3435 7817
      3429 7772
TIME...MOT...LOC 2229Z 273DEG 46KT 3405 7808

$$

NCC019-129-282245-
/O.CON.KILM.SV.W.0071.000000T0000Z-140728T2245Z/
NEW HANOVER NC-BRUNSWICK NC-
629 PM EDT MON JUL 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN BRUNSWICK AND NEW HANOVER COUNTIES...

AT 628 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
BOILING SPRING LAKES...OR 12 MILES WEST OF CAROLINA BEACH...MOVING
EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODBURN...LELAND...NAVASSA...BELVILLE...WRIGHTSBORO...SILVER LAKE...
WILMINGTON...KURE BEACH...MYRTLE GROVE...UNCW CAMPUS...SMITH CREEK...
MASONBORO...WINDEMERE...SEAGATE...OGDEN...BAYSHORE AND WRIGHTSVILLE
BEACH

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3424 7778 3421 7780 3419 7779 3414 7784
      3412 7784 3393 7793 3406 7831 3435 7817
      3429 7772
TIME...MOT...LOC 2229Z 273DEG 46KT 3405 7808

$$

REINHART
294 
WWUS52 KILM 282238
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT MON JUL 28 2014

NCC019-129-282249-
/O.EXP.KILM.SV.W.0071.000000T0000Z-140728T2245Z/
NEW HANOVER NC-BRUNSWICK NC-
638 PM EDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BRUNSWICK AND NEW
HANOVER COUNTIES WILL EXPIRE AT 645 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3424 7778 3421 7780 3419 7779 3414 7784
      3412 7784 3393 7793 3406 7831 3435 7817
      3429 7772
TIME...MOT...LOC 2239Z 273DEG 46KT 3404 7793

$$

REINHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:40 PM EDT, 2 hours 1 minute earlier.

Area forecast discussion, Jul 28, 3:40 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
340 PM EDT MON JUL 28 2014

.SYNOPSIS...
AN UNSEASONABLY STRONG COLD FRONT WILL BRING STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON AND EVENING. DRIER AND COOLER AIR
WILL SETTLE INTO THE REGION IN WAKE OF THE FRONT MUCH OF THIS
WEEK...AS CANADIAN HIGH PRESSURE DROPS INTO THE REGION. RAIN
CHANCES WILL RETURN BY NEXT WEEKEND AS HIGH PRESSURE OFFSHORE
BUILDS WEST AND BRINGS A RETURN OF MOISTURE TO THE EAST COAST.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 330 PM MONDAY...DOWNSLOPE WIND-FLOW IS WIDESPREAD AND SOMEWHAT
STRONG ACROSS THE AREA EVIDENCED BY ORIENTATION OF CLOUDS STREETS
IN VISIBLE ANIMATIONS AND THE NEARLY CLEAR SKIES ALEE OF THE MTNS
OVER THE WESTERN CAROLINAS. THE DOWNSLOPE COMPONENT RUNS NEARLY TO
THE SURFACE WITH A SW-WSW COMPONENT REPORTED AT GROUND STATIONS ALL
THE WAY TO THE COAST. THIS HAS RESULTED IN LOW SURFACE CONVERGENCE
SO FAR IN THIS SLIGHT RISK REGIME.

A ZONE OF BURGEONING CUMULUS EXTENDED ALONG A CORRIDOR FROM THE
GULF COAST STATES TO CHARLESTON SC...CURLING NE ALONG THE NORTH
CAROLINA COAST...WITH DISCREET CELLS POPPING UP OVER THE SE NC AN
NE SC INTERIOR. STORM MOTION GENERALLY WEST TO EAST AT 25-30 MPH
WILL SET UP A POTENTIAL FOR STRONG TSTM WINDS IF DEEP CONVECTION
CAN MATERIALIZE IN THE WESTERLY FLOW. NO SIGNIFICANT CHANGES TO
THE POP FORECASTS...REMAINING IN THE ISOLATED/SCATTERED CATEGORY.
A SVR TSTM WATCH WILL REMAIN IN EFFECT UNTIL 900 PM THIS EVENING.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...UNSEASONABLY COOL AND DRY CONDITIONS WILL
PREVAIL THROUGH THE PERIOD IN THE WAKE OF A STRONG COLD FRONT.
CANADIAN SURFACE HIGH PRESSURE WILL SPILL SOUTHWARD ON TUESDAY...
WHILE A LARGE UPPER TROUGH LINGERS OVER THE EASTERN U.S. THROUGH
WEDNESDAY. THIS WILL RESULT IN BELOW NORMAL TEMPS IN THE EASTERN
CAROLINAS...WITH HIGHS GENERALLY IN THE MID 80S BOTH DAYS. LOWS WILL
DIP INTO THE MID 60S INLAND AND UPPER 60S CLOSER TO THE BEACHES. FLO
COULD APPROACH A DAILY RECORD LOW ON WEDNESDAY MORNING WITH GOOD
RADIATIONAL COOLING CONDITIONS. FOR REFERENCE...HERE ARE THE DAILY
RECORD LOWS FOR ILM AND FLO DURING THE SHORT TERM PERIOD:

WILMINGTON NC RECORD LOWS...DATING BACK TO 1874
JULY 30: 61F (1914)
JULY 31: 60F (1914)

FLORENCE SC RECORD LOWS...DATING BACK TO 1948
JULY 30: 63F (1997)
JULY 31: 62F (1997)

PWATS WILL FALL TO 1.0-1.2 INCHES BY MID WEEK...SO POPS WILL BE
NEGLIGIBLE. GIVEN THAT FORECAST HIGH TEMPS ARE WITHIN A FEW DEGREES
OF OUR OCEAN TEMPS...DO NOT EXPECT MUCH OF A SEA BREEZE CIRCULATION
TO DEVELOP EITHER DAY...WHICH FURTHER LIMITS ANY PCPN CHANCES.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 330 PM MONDAY...A DEEP 500MB TROUGH WILL PLAGUE THE REGION
THROUGH THE PERIOD...RETROGRADING ONLY SLIGHTLY NEXT WKND AND INTO
EARLY NEXT WEEK. THIS WILL KEEP TEMPERATURES WELL BELOW NORMAL
THROUGH THE PERIOD...WARMING TO NEAR-SEASONABLE LEVELS SUN/MON. AT
THE SAME TIME...WHILE THU/FRI WILL LIKELY BE DRY THANKS TO W/SW
MID-LEVEL FLOW AND PWATS AROUND 1.25 INCHES...THE WEEKEND AND EARLY
NEXT WEEK WILL FEATURE BETTER RAIN CHANCES. THE STALLED BOUNDARY
WELL OFFSHORE WILL PUSH BACK TOWARDS THE COAST AS THE MID-LEVEL
RIDGE EXPANDS ACROSS THE ATLANTIC. AS THIS OCCURS...MID-LEVEL FLOW
BECOMES MORE SOUTHERLY...WHICH COMBINED WITH INCREASING SURFACE
MOIST ADVECTION AS THE FRONT/TROUGH MOVES ONSHORE WILL CREATE MUCH
HIGHER PRECIP CHANCES SAT/SUN/MON. IN ADDITION...GUIDANCE CONTINUING
TO DEVELOP A WEAK LOW PRESSURE ON THE TAIL END OF THIS BOUNDARY AND
MOVE IT TOWARDS THE COAST AT THE END OF THE PERIOD. WHILE THIS IS
PROGGED TO REMAIN QUITE WEAK...IT IS A FAVORED LOCATION FOR POSSIBLE
LOW DEVELOPMENT...SO WILL NEED TO BE WATCHED DURING THE UPCOMING
WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...SHORT-LIVED MVFR/IFR POSSIBLE IN ISOLATED STRONG STORMS
LATER THIS AFTERNOON AND EVENING. OTHERWISE EXPECT VFR.

DIURNAL CU FIELD WILL INCREASE OVER THE NEXT FEW HOURS AS WILL
CHANCES FOR FOR ISOLATED STRONG TO SEVERE STORMS LATER THIS
AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE AREA. AHEAD OF
THE FRONT...WE WILL CONTINUE TO SEE SUSTAINED SOUTHWEST WINDS OF 10
TO 12 KTS AND GUSTS UP TO 20 KTS. COULD NOT ENTIRELY RULE OUT
SHORT-LIVED PERIODS OF MVFR/IFR WITH THE CONVECTION AS STRONGER
STORMS MAY PRODUCE HEAVY DOWNPOURS AT TIMES. THE FRONT WILL PUSH
OFFSHORE LATER TONIGHT ALLOWING FOR CONVECTION TO TAPER OFF AND
SKIES BEGIN TO GRADUALLY CLEAR...GIVING WAY TO VFR WITH VEERING
WINDS TO THE NORTHWEST...WITH SUSTAINED WINDS AOB 10 KTS THROUGH THE
END OF THE VALID TAF PERIOD.

EXTENDED OUTLOOK...MVFR DUE TO MORNING FOG POSSIBLE THURSDAY AND
FRIDAY. OTHERWISE EXPECT VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 330 PM MONDAY...EXERCISE CAUTION CONDITIONS IN EFFECT
THROUGH MID EVENING FOR 15-20 KT SW WINDS AND 3-5 FT SEAS. AS A
COLD FRONT NEARS THE COAST...THE WINDS WILL DECREASE OVERALL BUT
THE TSTM THREAT WILL INCREASE OVER THE WATERS. MARINERS ARE URGED
TO GET A FIX ON RADAR EVEN IF HEADING OUT ON THE ICW. SEAS A MIX
OF S WAVES 3-4 FT AT 5-6 SECONDS AND SE WAVES 1-2 FT AT 8-9
SECONDS. SEAS WILL LESSEN TO 2-4 FT AND A WINDSHIFT TO THE NW AT
15 KT LOOKS TO OCCUR PRIOR TO DAYBREAK OVER THE WATERS AS A COLD
FRONT MOVES THROUGH.

SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 330 PM MONDAY...NORTH WINDS 10-15 KT AT THE START OF THE
PERIOD WILL RELAX AND BECOME NORTHEAST AOB 10 KT BY TUESDAY
AFTERNOON. 3 FT SEAS WILL SUBSIDE TO 2-3 FT LATER ON TUESDAY AS THE
POST-FRONTAL GRADIENT WEAKENS. NORTHEAST FLOW OVER THE WATERS WILL
PERSIST THROUGH MIDDAY WEDNESDAY...WHEN WINDS BECOME MORE EASTERLY
BUT REMAIN AOB 10 KT. SEAS WILL BE IN THE 2 FT RANGE ON WEDNESDAY.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 PM MONDAY...STALLED COLD FRONT OFFSHORE WILL WAVER JUST
EAST OF THE WATERS THROUGH LATE WEEK...BEFORE SLOWLY PUSHING BACK
TOWARDS THE COAST ON SATURDAY. WITH HIGH PRESSURE RIDGING DOWN THE
COAST THU/FRI...E/NE WINDS AROUND 10 KTS WILL BE THE RULE BOTH DAYS
OF THE LATE WEEK PERIOD...BEFORE VEERING TO THE SE AT LESS THAN 10
KTS ON SATURDAY THANKS TO THE WESTWARD ADVANCE OF THE COASTAL
TROUGH. SEAS WILL BE SIMILARLY UNIFORM...2-3 FT THU/FRI WITH A NE
WIND WAVE DOMINANT IN THE SPECTRUM...AND REMAINING 2-3 FT SATURDAY
BUT WITH AN INCREASING SE WIND WAVE AND GROUND SWELL.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR SCZ032-033-039-
     053>056.

NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...BJR
NEAR TERM...MJC
SHORT TERM...BJR
LONG TERM...JDW
AVIATION...SGL
MARINE...MJC/JDW/BJR
Hazardous weather outlook, Jul 28, 3:42 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
342 AM EDT MON JUL 28 2014

NCZ106-108-110-290745-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-
342 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING.

HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-105-107-109-SCZ017-023-024-290745-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-
342 AM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH EARLY EVENING.

HEAT INDEX 100 TO 104 DEGREES LATE THIS MORNING AND AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ032-033-039-053>056-290745-
FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
342 AM EDT MON JUL 28 2014

...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON THROUGH MID-EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-290745-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
342 AM EDT MON JUL 28 2014

...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO POSSIBLE SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH
MID-EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DOUGH

In the hours before

Local storm report, Jul 28, 5:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             8 S AYNOR               33.88N  79.20W
07/28/2014  E1.00 INCH       HORRY              SC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

&&

EVENT NUMBER ILM1400304

43
Local storm report, Jul 28, 5:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
524 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             6 SE CONWAY             33.78N  78.99W
07/28/2014  E1.75 INCH       HORRY              SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1400305

MJC
Local storm report, Jul 28, 5:29 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
529 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     5 WNW CONWAY            33.85N  79.14W
07/28/2014                   HORRY              SC   PUBLIC

            TREES DOWN ON POWER LINES.

&&

EVENT NUMBER ILM1400306

43
Local storm report, Jul 28, 5:36 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
536 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             CONWAY                  33.84N  79.06W
07/28/2014  E1.00 INCH       HORRY              SC   PUBLIC

&&

EVENT NUMBER ILM1400307

SRP
Local storm report, Jul 28, 5:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
539 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             2 N MYRTLE BEACH        33.73N  78.89W
07/28/2014  E1.00 INCH       HORRY              SC   PUBLIC

            QUARTER SIZE HAIL WAS REPORTED.

&&

EVENT NUMBER ILM1400308

43
Local storm report, Jul 28, 5:40 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
540 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     9 W CONWAY              33.82N  79.21W
07/28/2014                   HORRY              SC   PUBLIC

            REPORT OF TREES DOWN ALONG PEE DEE HIGHWAY

&&

EVENT NUMBER ILM1400309

SRP

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:02 PM EDTSpecial Weather StatementILMBrunswick, New Hanover43 min
Jul 28, 4:13 PM EDTSpecial Weather StatementILMBladen, Columbus47 min
Jul 28, 4:23 PM EDTSevere Thunderstorm WarningILMBrunswick, New Hanover, Pender52 min
Jul 28, 4:24 PM EDTSpecial Marine WarningILM66 min
Jul 28, 4:25 PM EDTSevere Thunderstorm WarningILMBladen, Columbus, Pender50 min
Jul 28, 4:57 PM EDTSpecial Marine WarningILM93 min
Jul 28, 5:07 PM EDTSpecial Marine WarningILM53 min
Jul 28, 5:07 PM EDTSpecial Weather StatementILMColumbus38 min
Jul 28, 5:23 PM EDTSevere Thunderstorm WarningILMBladen, Brunswick, Columbus, New Hanover, Pender67 min
Jul 28, 5:26 PM EDTSevere Thunderstorm WarningILMBrunswick49 min
Jul 28, 5:52 PM EDTSpecial Marine WarningILM83 min
Jul 28, 6:21 PM EDTSpecial Marine WarningILM54 min
Jul 28, 6:45 PM EDTSpecial Marine WarningILM30 min
Jul 28, 7:08 PM EDTSpecial Marine WarningILM97 min
Jul 28, 7:18 PM EDTSpecial Marine WarningILM57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.